Thunderstorm Wind, Cooke
- When
- July 3, 3:12 AM CST
- Where
- Cooke County, 15 mi NW of Gainesville
- Measured
- 57 kt (66 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.783, -97.333
Wind gust to 65 mph reported in Sivells Bend.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 3, 2:30 AM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT SAT JUL 3 2004 .SHORT TERM... UNEXPECTEDLY BUSY MORNING. MID LVL MSTR ENTRAINMENT FROM THE FRONT RANGE OF SE CO/NW OK/NW TX...AIDED BY MID LVL SPEED MAX (50 KT 500 MB/30 KT 700 MB) ABOVE THE CAP INDUCED RAPID DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS OVER SW OK/NW TX...NOW MOVING TOWARD RED RIVER AREAS. AS OF 08Z...SYSTEM PER RADAR/OBS HAS BECOME SFC-BASED WITH 53 KT GUST AT KSPS AND HAS DEFINITELY TAKEN ON LINEAR MCS/BOW ECHO CHARACTERISTICS AS IT MOVES SE AT 40 KTS. FEEL THIS SYSTEM WILL WEAKEN TOWARDS DAYBREAK SOMEWHAT AS LLJ COUPLES SOMEWHAT AND SYSTEM MOVES AWAY FROM BETTER SHEAR SOURCE...THOUGH LOCALLY HEAVY RAINFALL STILL POSSIBLE THROUGH MID MORNING. MODELS TOTALLY HAVE MISSED THIS AS THEY SEEM TO DO WITH THESE SUBTLE FEATURES IN NW FLOW ALOFT AND WILL GO WELL ABOVE DRY 00Z MOS I-20 TO RED RIVER THIS MORNING. FEEL BY MIDDAY...CAP WILL RE-STRENGTHEN OVER N TX AS MESO-HIGH FROM MCS AND HEIGHT RISES IN WAKE OF CENTRAL PLAINS UPPER LOW MOVING EWD HELPS ENHANCE SUBSIDENCE/CAP OVER N TX. AMPLE SUNSHINE...HEAT AND HUMIDITY BY AFTN IN WAKE OF SYSTEM AND HAVE COOLED NE 1/2 OF N TX BACK DOWN INTO LOWER 90S AS INSOLATION WILL STILL HAVE MOIST SOILS TO WORK UPON. EITHER WAY...HEAT INDICES OF 105-110 WILL BE THE RULE MOST AREAS THROUGH INDEPENDENCE DAY AND WILL HIGHLIGHT IN ZONES...BUT NO ADVISORY TO BE ISSUED ATTM AS OVERNIGHT LOWS WONT REACH MINIMUM TEMP CRITERIA OF 78 DEG F. TEMPS OUT WEST COULD PUSH UPPER 90S NEXT FEW DAYS. PERSONS OUTDOORS THIS WEEKEND FOR THE FESTIVITIES WILL DEFINITELY NEED TO HAVE THE SUNSCREEN AFTER THIS MORNING AND DRINK PLENTY OF FLUIDS. POSSIBLE DRYLINE ENHANCEMENT FAR WRN ZONES WITH SLIGHT FLATTENING OF RIDGE MAY ALLOW FOR ISOLATED LATE DAY STORMS WEST OF KMWL. && .LONG TERM... UPPER RIDGE LOOKS TO CONT FLATTENING SOMEWHAT THROUGH MID WEEK...AS STRONG SHORTWAVE TROUGH ROTATES SEWD AROUND HUDSON BAY LOW AND INTO NRN ROCKIES/PLAINS...THEN INTO CENTRAL PLAINS BY MID WEEK. A WEAK FRONT SAGS SWD INTO NW TX/CENTRAL OK...WHILE SEABREEZE GETS ACTIVE ALONG UPPER TX COAST FOR BY LATE TUES. ADDED SMALL POPS TUES... OTHERWISE LEFT CURRENT DRY FCST GOING AS BETTER MID LVL FLOW/LIFT FROM PLAINS LOW REMAINS RELEGATED N OF RED RIVER. && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 93 76 95 76 / 40 0 0 0 WACO, TX 94 75 95 75 / 0 0 0 0 PARIS, TX 91 74 92 74 / 60 0 0 0 DENTON, TX 92 74 94 75 / 60 0 0 0 MCKINNEY, TX 92 74 94 75 / 60 0 0 0 DALLAS, TX 93 76 95 76 / 40 0 0 0 TERRELL, TX 91 75 93 75 / 40 0 0 0 CORSICANA, TX 91 76 93 75 / 10 0 0 0 TEMPLE, TX 94 74 95 74 / 0 0 0 0 && 05/ && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CDT SAT JUL 3 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 310 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY SATURDAY MORNING ALONG AND NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS LINE. DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAINFALL TO 2 INCHES AND FREQUENT CLOUD-TO-GROUND LIGHTNING ARE THE MAIN THREATS. THOUGH A CAPPING INVERSION ALOFT EXISTS OVER THESE AREAS...WIND SHEAR ALOFT AND INSTABILITY ABOVE THE INVERSION HAVE DRAMATICALLY INCREASED SINCE MIDNIGHT NORTH OF INTERSTATE 20 AND WEAKENED THE INVERSION SOMEWHAT...WHICH HAS LED TO RAPID STRONG TO SEVERE THUNDERSTORM DEVELOPMENT OVER SOUTHWEST OKLAHOMA. THESE STORMS WILL CONTINUE MOVING RAPIDLY SOUTHEAST TOWARDS FAR NORTHERN PORTIONS OF NORTH TEXAS THROUGH DAYBREAK .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY AND THE FOLLOWING EVENING...NAMELY OVER WESTERN SECTIONS OF NORTH TEXAS WEST OF A JACKSBORO...MINERAL WELLS...STEPHENVILLE LINE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY...ESPECIALLY NORTH AND EAST...AS A WEAK FRONTAL BOUNDARY MOVES INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE IMMEDIATE RED RIVER EARLY THIS MORNING...AND POSSIBLY NEEDED AS FAR SOUTH AS THE DALLAS AND FORT WORTH METROPLEX BY DAYBREAK AND AFTER. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 149 AM CDT SAT JUL 3 2004 TXZ091-092-030815- COOKE-MONTAGUE- 149 AM CDT SAT JUL 3 2004 ...SIGNIFICANT WEATHER UPDATE... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS...SOME ALREADY SEVERE WITH HEAVY RAINFALL AND LARGE HAIL ACROSS SOUTHWEST OKLAHOMA...OR ALONG A LINE EXTENDING FROM 54 MILES NORTHWEST OF NOCONA TO 9 MILES NORTHEAST OF ELECTRA...MOVING SOUTHEAST AT 40 MPH. DEXTER...MARYSVILLE...MONTAGUE...MUENSTER...NOCONA...RINGGOLD...ST. JO AND STONEBURG ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES...HAIL TO THE SIZE OF GOLFBALLS...AND WIND GUSTS TO 50 MPH ARE EXPECTED FROM THIS CLUSTER OF STRONG TO SEVERE STORMS AS THEY MOVE RAPIDLY SOUTHEAST TOWARDS THE RED RIVER WEST OF INTERSTATE 35. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT SAT JUL 3 2004 TXZ091>093-101>103-030845- COOKE-DENTON-GRAYSON-JACK-MONTAGUE-WISE- 304 AM CDT SAT JUL 3 2004 ...SIGNIFICANT WEATHER UPDATE... AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM NEAR WICHITA FALLS INTO SOUTHWEST OKLAHOMA MOVING SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THESE STORMS WILL ENTER WESTERN SECTIONS OF MONTAGUE COUNTY AND NORTHERN SECTIONS OF JACK COUNTY...INCLUDING STONEBURG...BOWIE...CUNDIFF AND SURROUNDING AREAS BETWEEN 330 AM AND 4 AM. WIND GUSTS TO 65 MPH AND UP TO NICKEL-SIZE HAIL IS LIKELY. WARNINGS WILL LIKELY BE REQUIRED FOR THESE AREAS IF THESE STORMS MAINTAIN THEIR CURRENT INTENSITY. BEYOND 4 AM...THESE STORMS HAVE THE POTENTIAL TO CONTINUE EAST-SOUTHEAST INTO COOKE...WISE...AND DENTON COUNTIES WITH DAMAGING WINDS AS THE PRIMARY THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FOR COOKE AND MONTAGUE COUNTIES. 07/BB
The national radar mosaic for the moment the first event began.
5 thunderstorm wind. Local standard time, as filed.
Wind gust to 65 mph reported in Sivells Bend.
A fruit stand awning was damaged by high winds.
Tree limbs were blown into power lines.
Large tree limbs were blown down by high winds.
A tree was blown down by high winds in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412075, 5412077, 5412076, 5412079, 5412078.